A case of acquired allergy to argyrol1 is reported because it is an instance of sensitivity which must be a great deal more common than is recognized and because it offers an opportunity for the study of the possible mechanism involved in drug allergy.
A thorough search of the medical literature fails to reveal more than a single reported instance of allergy to argyrol.2 In the one referred to a young woman received nasal treatments with argyrol for several years twice a week for a suppurative sinusitis. From the description given, it is also likely that she had some allergic nasal manifestations. The treatments were discontinued for several months and on being resumed the patient had an immediate reaction. This consisted of massive swellings of the face, generalized urticaria and symptoms of collapse. On several occasions subsequent treatments evoked similar, severe, immediate reactions. Scratch tests with 10 per
Criep LH. ALLERGY TO ARGYROL. JAMA. 1943;121(6):421–422. doi:10.1001/jama.1943.62840060001009
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: